MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT AND KYPHON MIXER PACK; CEMENT, BONE, VERTEBROPLASTY

MEDTRONIC SOFAMOR DANEK USA, INC KYPHON HV-R BONE CEMENT AND KYPHON MIXER PACK; CEMENT, BONE, VERTEBROPLASTY
Catalog Number C01B
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/18/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although it is unknown whether the producs caused or contributed to the reported event, we are filling this mdr for notification purpose.Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that the patient underwent two level kyphoplasty under moderate sedation due to vertebral compression fracture.The physician followed proper technique for case.Cement did get into a vein but it was minimal and the physician didn't inject more at that consistency.The cement wasn't posterior.The procedure was completed successfully with the original product and the surgeon left the room.The patient died in the operating room but the case was over.No known relation to kyphoplasty or product complaint has been reported for the event.

Brand Name
KYPHON HV-R BONE CEMENT AND KYPHON MIXER PACK
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key7181538
Report Number1030489-2018-00052
Device Sequence Number164168
Product Code NDN
UDI-Device Identifier00613994515155
UDI-Public00613994515155
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K041584
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC01B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2017
Initial Report FDA Received Date01/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age89 YR
Patient Weight39